Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Tampa Bay, FL

May 12, 2015Charlotte County, Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 12, 2015, 4:00 PM EDT for Charlotte County, Lee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2015, 4:00 PM EDT (20:00 UTC)
Expired
May 12, 2015, 4:45 PM EDT
In force
45 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Charlotte County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 121 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS52 KTBW 122000
SVRTBW
FLC015-071-122045-
/O.NEW.KTBW.SV.W.0009.150512T2000Z-150512T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
400 PM EDT TUE MAY 12 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LEE COUNTY IN SOUTHWESTERN FLORIDA...
  SOUTHWESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 445 PM EDT

* AT 400 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LOCHMOOR WATERWAY ESTATES TO NEAR CAPE CORAL...
  AND MOVING WEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAPE CORAL...FORT MYERS...PUNTA GORDA...PALMONA PARK...LOCHMOOR
  WATERWAY ESTATES...ST. JAMES CITY...MATLACHA ISLES-MATLACHA
  SHORES...MATLACHA...PINELAND...PINE ISLAND CENTER...IONA...
  MCGREGOR...HARLEM HEIGHTS...BURNT STORE MARINA...ROTONDA...
  PLACIDA...SAINT JAMES CITY...NORTH FORT MYERS...TROPICAL GULF ACRES
  AND PIRATE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN RUSKIN.

&&

LAT...LON 2643 8212 2649 8218 2644 8208 2649 8199
      2650 8219 2663 8213 2664 8224 2671 8207
      2672 8226 2678 8227 2672 8208 2674 8207
      2678 8220 2680 8204 2679 8227 2694 8231
      2685 8184 2645 8195
TIME...MOT...LOC 2000Z 107DEG 19KT 2665 8198 2654 8203 

$$

RAG
4 follow-up statements
460 
WWUS52 KTBW 122004
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
404 PM EDT TUE MAY 12 2015

FLC015-071-122045-
/O.CON.KTBW.SV.W.0009.000000T0000Z-150512T2045Z/
LEE FL-CHARLOTTE FL-
404 PM EDT TUE MAY 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN LEE AND SOUTHWESTERN CHARLOTTE COUNTIES...

AT 403 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR LOCHMOOR WATERWAY ESTATES TO NEAR CAPE CORAL...MOVING WEST
AT 20 MPH.

IN ADDITION...CAPE CORAL POLICE HAS REPORTED LARGE HAIL...ALONG MANY 
DOWNED TREES AND POWERLINES ACROSS THE CITY.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PUNTA GORDA...PALMONA PARK...LOCHMOOR
WATERWAY ESTATES...ST. JAMES CITY...MATLACHA ISLES-MATLACHA SHORES...
MATLACHA...PINELAND...PINE ISLAND CENTER...IONA...MCGREGOR...HARLEM
HEIGHTS...BURNT STORE MARINA...ROTONDA...PLACIDA...SAINT JAMES
CITY...NORTH FORT MYERS...TROPICAL GULF ACRES AND PIRATE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2643 8212 2649 8218 2644 8208 2649 8199
      2650 8219 2663 8213 2664 8224 2671 8207
      2672 8226 2678 8227 2672 8208 2674 8207
      2678 8220 2680 8204 2679 8227 2694 8231
      2685 8184 2645 8195
TIME...MOT...LOC 2003Z 107DEG 19KT 2665 8198 2654 8203 

$$

RAG
739 
WWUS52 KTBW 122007
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
407 PM EDT TUE MAY 12 2015

FLC015-071-122045-
/O.CON.KTBW.SV.W.0009.000000T0000Z-150512T2045Z/
LEE FL-CHARLOTTE FL-
407 PM EDT TUE MAY 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN LEE AND SOUTHWESTERN CHARLOTTE COUNTIES...

AT 406 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR MATLACHA ISLES-MATLACHA SHORES TO NEAR ST. JAMES CITY...
MOVING WEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PUNTA GORDA...PALMONA PARK...LOCHMOOR
WATERWAY ESTATES...ST. JAMES CITY...MATLACHA ISLES-MATLACHA SHORES...
MATLACHA...PINELAND...PINE ISLAND CENTER...IONA...MCGREGOR...HARLEM
HEIGHTS...BURNT STORE MARINA...ROTONDA...PLACIDA...SAINT JAMES
CITY...NORTH FORT MYERS...TROPICAL GULF ACRES AND PIRATE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2643 8212 2649 8218 2644 8208 2649 8199
      2650 8219 2663 8213 2664 8224 2671 8207
      2672 8226 2678 8227 2672 8208 2674 8207
      2678 8220 2680 8204 2679 8227 2694 8231
      2685 8184 2645 8195
TIME...MOT...LOC 2006Z 107DEG 19KT 2665 8200 2654 8205 

$$

RAG
614 
WWUS52 KTBW 122027
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
427 PM EDT TUE MAY 12 2015

FLC015-071-122045-
/O.CON.KTBW.SV.W.0009.000000T0000Z-150512T2045Z/
LEE FL-CHARLOTTE FL-
427 PM EDT TUE MAY 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN LEE AND SOUTHWESTERN CHARLOTTE COUNTIES...

AT 427 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF PUNTA GORDA TO NEAR ST. JAMES CITY...MOVING
NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...PUNTA GORDA...ST. JAMES CITY...MATLACHA ISLES-MATLACHA
SHORES...MATLACHA...PINELAND...PINE ISLAND CENTER...BURNT STORE
MARINA...ROTONDA...PLACIDA...TROPICAL GULF ACRES...PIRATE HARBOR...
CHARLOTTE PARK AND BOKEELIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2648 8217 2644 8207 2654 8204 2654 8205
      2649 8206 2665 8220 2671 8207 2680 8227
      2672 8208 2672 8207 2679 8216 2680 8204
      2681 8227 2694 8231 2694 8229 2687 8198
      2644 8204 2643 8209 2643 8212
TIME...MOT...LOC 2027Z 137DEG 17KT 2685 8208 2657 8216 

$$

RAG
193 
WWUS52 KTBW 122045
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
445 PM EDT TUE MAY 12 2015

FLC015-071-122054-
/O.EXP.KTBW.SV.W.0009.000000T0000Z-150512T2045Z/
CHARLOTTE FL-LEE FL-
445 PM EDT TUE MAY 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHARLOTTE AND
NORTHWESTERN LEE COUNTIES WILL EXPIRE AT 445 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RUSKIN.

LAT...LON 2648 8217 2644 8207 2654 8204 2654 8205
      2649 8206 2665 8220 2671 8207 2680 8227
      2672 8208 2672 8207 2679 8216 2680 8204
      2681 8227 2694 8231 2694 8229 2687 8198
      2644 8204 2643 8209 2643 8212
TIME...MOT...LOC 2042Z 107DEG 19KT 2685 8208 2657 8216 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:44 PM EDT, 16 minutes earlier.

Area forecast discussion, May 12, 3:44 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
344 PM EDT TUE MAY 12 2015

.SHORT TERM (TONIGHT-WEDNESDAY)...
MID-LEVEL RIDGING WILL REMAIN OVER THE GULF OF MEXICO AND FLORIDA
WITH A SURFACE COOL FRONT BECOMING NEARLY STATIONARY ACROSS THE
DEEP SOUTH/NORTH FLORIDA. WEAK HIGH PRESSURE WILL HOLD OVER THE
REGION WITH THE LOW LEVEL EAST TO SOUTHEAST FLOW CONTINUING TO
BRING MOISTURE INTO THE AREA...PRECIPITABLE WATER BETWEEN 1.5 AND
1.7 INCHES. CONVECTION WILL CONTINUE TO DEVELOP ALONG THE SEA
BREEZES/OUTFLOW BOUNDARIES THIS AFTERNOON AND MOVE TOWARD THE WEST
NORTHWEST. BEST COVERAGE SHOULD BE ALONG THE COASTAL COUNTIES...
ESPECIALLY SOUTH OF TAMPA BAY. CONVECTION WILL MOVE OUT INTO THE
GULF AND WIND DOWN THIS EVENING. WEDNESDAY WILL SEE MORE SCATTERED
STORMS DEVELOP...BUT WITH FRONT JUST TO THE NORTH THE NORTHERN
COUNTIES SHOULD HAVE THE HIGHEST POPS. ALSO THERE ARE SOME
INDICATIONS THAT SLIGHTLY DRIER AIR WILL BE SPREADING INTO THE
SOUTHERN ZONES DURING THE AFTERNOON WHICH MAY LIMIT CONVECTIVE
COVERAGE HERE. TEMPERATURES WILL REMAIN NEAR TO A FEW DEGREES
ABOVE NORMAL WITH LOWS TONIGHT IN THE UPPER 60S TO MID 70S AND
HIGHS ON WEDNESDAY IN THE MID 80S TO LOWER 90S.

.MID/LONG TERM (WEDNESDAY NIGHT-TUESDAY)...
NO DRASTIC CHANGES EXPECTED TO THE WEATHER IN THE MID AND LONG
TERM FORECAST PERIOD AS A MID/UPPER-LEVEL RIDGE WILL REMAIN IN
PLACE ACROSS THE REGION. THE LOCATION OF THE HIGH WILL ALLOW FOR
AN EAST TO SOUTHEAST FLOW TO DOMINATE THROUGHOUT MUCH OF THE
PERIOD. WITH AMPLE ATMOSPHERIC MOISTURE PRESENT EACH DAY...
SCATTERED AFTN AND EVENING SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED COURTESY OF DIURNAL SEA BREEZE/OUTFLOW BOUNDARY
INTERACTIONS. THE EAST TO SOUTHEAST FLOW WILL ALLOW FOR DECENT
RAIN CHANCES ALONG THE COAST TO START THE PERIOD. AS THE FLOW
WEAKENS SLIGHTLY...HIGHER RAIN CHANCES WILL BE ACROSS THE INTERIOR
AS WEST COAST SEA BREEZE WILL BE ABLE TO PENETRATE FURTHER INLAND.
AS FAR AS TEMPERATURES ARE CONCERNED...THEY WILL REMAIN WARM...
GENERALLY NEAR TO SLIGHTLY ABOVE CLIMATOLOGICAL NORMS FOR MID-MAY.

&&

.AVIATION...
MVFR/LOCAL IFR CONDITIONS ALONG WITH SOME GUSTY WINDS WILL BE
POSSIBLE IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. SOME MORE MVFR CEILINGS WILL AGAIN BE
POSSIBLE WEDNESDAY MID TO LATE MORNING AS DAYTIME HEATING GETS
UNDERWAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
EAST TO SOUTHEAST FLOW WILL CONTINUE WITH A SHIFT TO ONSHORE WITH
THE SEA BREEZE NEAR THE COAST WEDNESDAY AFTERNOON. WEDNESDAY NIGHT
THROUGH THE END OF THE WEEK HIGH PRESSURE WILL MOVE ACROSS THE
EASTERN U.S. AND OUT INTO THE ATLANTIC SETTING UP AN INCREASED
EAST TO SOUTHEAST FLOW WITH WINDS REACHING EXERCISE CAUTION...
POSSIBLY ADVISORY CRITERIA...DURING THE NIGHTTIME AND EARLY
MORNING HOURS EACH DAY. WINDS SHOULD DIMINISH ENOUGH EACH
AFTERNOON TO SEE A SEA BREEZE...BUT IT WILL BE DELAYED AND NOT AS
STRONG. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING AS CONVECTION MOVES WEST OUT INTO THE GULF.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS AS RELATIVE
HUMIDITY VALUES SHOULD REMAIN ABOVE 35 PERCENT AND WINDS AND ERC
VALUES CONTINUE BELOW CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  90  74  90 /  40  40  30  30
FMY  71  93  72  92 /  30  30  20  20
GIF  72  92  72  90 /  20  40  20  20
SRQ  71  90  72  89 /  50  40  30  20
BKV  69  92  69  91 /  30  50  30  30
SPG  76  90  76  89 /  40  40  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER/MARINE...69/CLOSE
LONG TERM/DECISION SUPPORT...11/MCKAUGHAN
Hazardous weather outlook, May 12, 5:14 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
514 AM EDT TUE MAY 12 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-130000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
514 AM EDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...SMALL HAIL AND
FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...SMALL HAIL AND FREQUENT DEADLY
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

HUBBARD

In the hours before

Special weather statement, May 12, 3:10 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
310 PM EDT TUE MAY 12 2015

FLZ165-265-121945-
COASTAL LEE-INLAND LEE-
310 PM EDT TUE MAY 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEE COUNTY...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER BONITA SPRINGS...
MOVING WEST AT 15 MPH.

WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BONITA SPRINGS...LOVERS KEY STATE PARK AND ESTERO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2633 8184 2637 8184 2635 8186 2638 8188
      2638 8184 2640 8184 2640 8188 2641 8185
      2641 8187 2643 8187 2643 8191 2640 8189
      2649 8198 2640 8171 2632 8172 2632 8181
TIME...MOT...LOC 1910Z 099DEG 10KT 2633 8181
Special weather statement, May 12, 3:19 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
319 PM EDT TUE MAY 12 2015

FLZ139-239-121945-
COASTAL LEVY-INLAND LEVY-COASTAL LEVY-COASTAL LEVY-
319 PM EDT TUE MAY 12 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEVY COUNTY...

AT 319 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MANATTEE
ROAD...OR NEAR CHIEFLAND...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...ANDREWS...MANATTEE ROAD...FOWLERS BLUFF...FANNING SPRINGS
AND MANATEE SPRINGS STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2955 8275 2917 8289 2918 8296 2916 8301
      2917 8304 2914 8302 2912 8305 2920 8307
      2921 8309 2926 8308 2929 8317 2935 8306
      2935 8307 2947 8298 2954 8298 2959 8294
      2959 8286
TIME...MOT...LOC 1919Z 038DEG 9KT 2947 8293

RAG
Special weather statement, May 12, 3:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
330 PM EDT TUE MAY 12 2015

FLZ165-265-122015-
INLAND LEE-COASTAL LEE-COASTAL LEE-INLAND LEE-
330 PM EDT TUE MAY 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...

AT 329 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LOCHMOOR WATERWAY ESTATES TO NEAR HARLEM HEIGHTS...AND
MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...BONITA SPRINGS...CYPRESS LAKE...ST. JAMES
CITY...PINE MANOR...MATLACHA ISLES-MATLACHA SHORES...MATLACHA...THREE
OAKS...PINELAND...EAST DUNBAR...SAN CARLOS PARK...PINE ISLAND
CENTER...IONA...PALMONA PARK...LOCHMOOR WATERWAY ESTATES...VILLAS...
MCGREGOR...HARLEM HEIGHTS AND BURNT STORE MARINA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2646 8187 2640 8187 2648 8197 2642 8207
      2646 8217 2649 8218 2644 8208 2652 8201
      2650 8219 2657 8212 2658 8221 2658 8212
      2663 8213 2662 8222 2668 8223 2669 8208
      2677 8206 2676 8179 2634 8177 2633 8178
TIME...MOT...LOC 1929Z 108DEG 17KT 2665 8190 2648 8190

RAG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:10 PM EDTSpecial Weather StatementTBWSarasota35 min
May 12, 3:10 PM EDTSpecial Weather StatementTBWLee35 min
May 12, 3:19 PM EDTSpecial Weather StatementTBWLevy26 min
May 12, 3:27 PM EDTSpecial Marine WarningTBW93 min
May 12, 3:30 PM EDTSpecial Weather StatementTBWLee45 min
May 12, 3:33 PM EDTSevere Thunderstorm WarningTBWLee27 min
May 12, 4:32 PM EDTAreal Flood AdvisoryTBWLee118 min
May 12, 4:50 PM EDTSpecial Weather StatementTBWSarasota40 min
May 12, 5:26 PM EDTSpecial Weather StatementTBWSarasota34 min
May 12, 5:33 PM EDTSpecial Marine WarningTBW27 min
May 12, 5:39 PM EDTSpecial Weather StatementTBWPinellas36 min
May 12, 6:02 PM EDTSpecial Marine WarningTBW28 min
May 12, 6:04 PM EDTSpecial Weather StatementTBWHillsborough41 min
May 12, 6:17 PM EDTSpecial Weather StatementTBWManatee43 min
May 12, 6:29 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco46 min
May 12, 6:31 PM EDTSpecial Marine WarningTBW59 min
May 12, 6:50 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco115 min
May 12, 7:29 PM EDTSpecial Weather StatementTBWSumter46 min
May 12, 7:39 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Sumter36 min
May 12, 7:44 PM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Sumter2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.